MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during the preparation for an unspecified procedure, the flexor high-flex ansel guiding sheath separated.Reportedly, the surgical technician went to grab the device, and it snapped a few centimeters below the hub.The sheath did not uncoil, only separated.This separation occurred prior to patient contact, and a device of the same kind from a different lot was used to complete the procedure.
 
Event or Problem Description
Additional information was received 12sep2019 stating that no malformations or damage was observed to the device prior to its initial handling.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, and a dimensional verification and visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed device separation into two segments with the dilator fully inserted.Trace biomatter was observed on the sheath tip and check-flo body.The proximal segment measured 32.9cm and was connected by exposed coil to the distal segment, which measures 15.5cm.The separation point was clean with noted elongation or deformation of material.The dilator was removed, and a bend was noted in the dilator 41.5cm from the proximal hub, the same location as the sheath separation when the dilator is fully inserted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed a single nonconforming event which could contribute to this failure mode, but the nonconforming device was identified and scrapped prior to final inspection.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that excessive force applied to the shaft of the device contributed to the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8855279
Report Number1820334-2019-01918
Device Sequence Number2397106
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)220607(10)9795517
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number9795517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/12/2019
03/30/2020
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date10/07/2019
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1